Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 38, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at May 31, 2014, 4:10 PM EDT. It took effect at Jun 1, 2014, 5:00 AM EDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2014, 4:10 PM EDT (20:10 UTC)
- In effect from
- Jun 1, 2014, 5:00 AM EDT
- Expired
- Jun 2, 2014, 9:03 PM EDT
- In force
- 40 hr
- Issued by
- NWS Jacksonville, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at May 31, 9:45 AM EDT, 6 hours 25 minutes earlier.
Area forecast discussion, May 31, 9:45 AM EDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EDT SAT MAY 31 2014 .UPDATE...WITH REALLY LIGHT WINDS EXPECT THE ATLANTIC SEA BREEZE TO BE THE MAIN IMPETUS FOR CONVECTION THIS AFTERNOON. WE SHOULD INITIALLY FIRST SEE SHOWERS AND THUNDERSTORMS FORM ALONG THE IMMEDIATE NE FL/SE GA COAST AROUND NOON. THE SEAS BREEZE WILL PUSH THE CONVECTIVE ACTIVITY OVER THE COASTAL PLAINS AND INTERIOR PORTIONS OF THE COASTAL COUNTIES EARLY IN THE AFTERNOON AND THEN PUSH FURTHER WESTWARD BETWEEN THE US HIGHWAY 301 AND INTERSTATE 75 BY MID AFTERNOON. BY LATE THIS AFTERNOON AND INTO THE EARLY EVENING, THE ATLANTIC SEA BREEZE SHOULD ONCE AGAIN REACH THE SUWANEE VALLEY IN FLORIA AND WEST OF HAZLEHURST TO OKEFENOKEE LINE IN GEORGIA WITH TSTMS BECOMING SLIGHTLY MORE NUMEROUS IN AREAL COVERAGE. SIMILAR PATTERN TO YESTERDAY. TEMPERATURES WILL BE CLOSE TO SEASONAL NORMALS. CURRENT FORECAST HAS THESE TRENDS WITH ONLY MINOR TWEAKS MADE TO HOURLY POPS/WX/QPF. && .AVIATION...VFR WILL PREVAIL FOR THE NEXT 24 HOURS. WITH AFTN TSTM COVERAGE SCATTERED AND MAINLY INLAND...WILL USE VCTS FOR JAX/VQQ/GNV 18-00Z. LIGHT WINDS THIS MORNING WILL BECOME E/SE 7-11 KT THIS AFTN. && .MARINE...ISOLATED SHOWERS CONTINUE NEAR THE GULF STREAM THIS MORNING WITH ISOLATED SHOWERS WITH A A COUPLE EMBEDDED THUNDERSTORMS IN THE NEAR SHORE WATERS BETWEEN ST SIMMONS ISLAND AND ST MARYS. OTHERWISE GOOD BOATING TODAY WITH SOUTH TO SOUTHEAST WINDS AROUND 10 KNOTS AND SEAS NEAR 2 FEET. RIP CURRENTS: LOW RISK TODAY. MODERATE RISK SUNDAY AND MONDAY AS ONSHORE WINDS AND SEAS INCREASE. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 68 85 64 / 60 50 30 10 SSI 84 72 80 70 / 20 20 30 10 JAX 87 69 84 69 / 30 10 40 10 SGJ 84 76 84 72 / 20 10 30 10 GNV 88 69 87 68 / 60 50 50 30 OCF 88 69 88 68 / 60 50 50 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CORDERO/GUILLET
Hazardous weather outlook, May 31, 4:15 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 415 AM EDT SAT MAY 31 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-011200- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 415 AM EDT SAT MAY 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PATCHY FOG IS POSSIBLE EARLY THIS MORNING. VISIBILITIES MAY BE REDUCED TO A MILE OR LESS IN A FEW LOCATIONS. AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR TODAY...MORE NUMEROUS OVER THE INTERIOR. THE STRONGER CELLS WILL PRODUCE LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SUNDAY AS A BACKDOOR COLD FRONT PUSHES ACROSS THE AREA. AN ONSHORE FLOW WILL STRENGTHEN SUNDAY MORNING...WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE OVER THE COASTAL WATERS THROUGH SUNDAY EVENING. WINDY CONDITIONS ARE EXPECTED NEAR THE COAST AND A WIND ADVISORY MAY BE NEEDED. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, May 31, 1:01 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
101 PM EDT SAT MAY 31 2014
FLZ032-311745-
CLAY-
101 PM EDT SAT MAY 31 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY COUNTY FOR
STRONG WINDS VALID UNTIL 145 PM EDT...
AT 101 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES NORTHEAST OF LAKE GENEVA...
MOVING WEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND LAKE GENEVA...CAMP BLANDING...KEYSTONE HEIGHTS AND
KINGSLEY THROUGH 145 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2984 8181 2978 8193 2975 8205 3002 8205
2990 8177
TIME...MOT...LOC 1701Z 103DEG 11KT 2985 8192
CORDEROSpecial weather statement, May 31, 2:54 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 254 PM EDT SAT MAY 31 2014 FLZ040-311945- MARION- 254 PM EDT SAT MAY 31 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT... AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF OCALA...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA...ANTHONY...LOWELL...REDDICK AND FLEMINGTON THROUGH 345 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2920 8236 2948 8229 2929 8210 2918 8212 TIME...MOT...LOC 1855Z 106DEG 10KT 2925 8219 NELSON
Special weather statement, May 31, 3:02 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 PM EDT SAT MAY 31 2014
FLZ022-030-035-036-312000-
ALACHUA-COLUMBIA-GILCHRIST-UNION-
302 PM EDT SAT MAY 31 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA...
COLUMBIA...GILCHRIST AND UNION COUNTIES FOR EXCESSIVE LIGHTNING VALID
UNTIL 400 PM EDT...
AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST
OF GROVES TO 10 MILES NORTHEAST OF ARCHER...MOVING WEST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GROVES...
WORTHINGTON SPRING...LA CROSSE...UPLAND PINES...ALACHUA...
PROVIDENCE...ARCHER...OLENO STATE PARK...HIGH SPRINGS AND NEWBERRY
THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A
COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2964 8296 2982 8294 2984 8290 2991 8286
2997 8276 2999 8279 3016 8279 3007 8243
2994 8240 2993 8242 2988 8239 2952 8231
2954 8266 2956 8266 2955 8276 2958 8278
2959 8297 2963 8298
TIME...MOT...LOC 1902Z 105DEG 17KT 3001 8252 2963 8243
SANDRIKSpecial weather statement, May 31, 3:35 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 PM EDT SAT MAY 31 2014
GAZ162-312000-
ECHOLS-
335 PM EDT SAT MAY 31 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ECHOLS COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400
PM EDT...
AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF STATENVILLE...
MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND STATENVILLE THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3077 8313 3077 8297 3063 8294 3061 8301
3062 8313 3063 8314 3076 8314
TIME...MOT...LOC 1935Z 081DEG 7KT 3068 8301
TRABERTThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:01 PM EDT | Special Weather Statement | JAX | Clay | 44 min |
| May 31, 2:54 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| May 31, 3:02 PM EDT | Areal Flood Advisory | JAX | Marion | 88 min |
| May 31, 3:02 PM EDT | Special Weather Statement | JAX | Alachua, Gilchrist | 58 min |
| May 31, 3:32 PM EDT | Areal Flood Advisory | JAX | Marion | 88 min |
| May 31, 3:41 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 34 min |
| May 31, 4:57 PM EDT | Special Weather Statement | JAX | Suwannee | 63 min |
| May 31, 3:35 PM EDT | Special Weather Statement | JAX | Echols | 25 min |
| May 31, 5:12 PM EDT | Special Weather Statement | JAX | Pierce | 33 min |
| May 31, 5:54 PM EDT | Special Weather Statement | JAX | Appling, Bacon, Jeff Davis | 51 min |
| May 31, 6:11 PM EDT | Special Weather Statement | JAX | Jeff Davis | 34 min |
| May 31, 6:43 PM EDT | Special Weather Statement | JAX | Bacon, Coffee, Pierce, Wayne | 47 min |
| May 31, 6:53 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 37 min |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.